Alert archive / California / Flood Watches in 2016

Flood Watch 10, NWS Eureka, CA

December 12, 20164 counties in California

NWS Eureka, CA issued this flood watch at Dec 12, 2016, 5:35 PM PST for 4 counties in California. It took effect at Dec 13, 2016, 12:00 PM PST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2016, 5:35 PM PST (01:35 UTC)
In effect from
Dec 13, 2016, 12:00 PM PST
Expired
Dec 15, 2016, 3:19 PM PST
In force
51 hr
Issued by
NWS Eureka, CA
Flood severity
None

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2016-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2016-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WGUS66 KEKA 130135 CCA
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
535 PM PST MON DEC 12 2016

...FLOOD WATCH IN EFFECT FROM 12 PM TUESDAY EVENING THROUGH 4 AM
FRIDAY MORNING...

CAZ101>113-131345-
/O.NEW.KEKA.FA.A.0010.161213T2000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
535 PM PST MON DEC 12 2016

...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH EARLY
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA...FOR ALL OF
  DEL NORTE...HUMBOLDT...TRINITY...AND MENDOCINO COUNTY.

* FROM TUESDAY AFTERNOON THROUGH EARLY FRIDAY MORNING

* A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN FROM
  TUESDAY AFTERNOON THROUGH EARLY FRIDAY MORNING.

* THE PRIMARY IMPACTS FROM THIS EVENT WILL BE LOCALIZED PONDING OF
  WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF
  ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY
  ROCK AND MUD SLIDES ON MOUNTAIN ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
8 follow-up statements
827 
WGUS66 KEKA 131122
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
322 AM PST TUE DEC 13 2016

...FLOOD WATCH IN EFFECT FROM NOON PST TODAY THROUGH LATE THURSDAY
NIGHT...

CAZ101>113-131930-
/O.CON.KEKA.FA.A.0010.161213T2000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
322 AM PST TUE DEC 13 2016

...FLOOD WATCH REMAINS IN EFFECT FROM NOON PST TODAY THROUGH LATE
THURSDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL
  NORTE...HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES.

* FROM NOON PST TODAY THROUGH LATE THURSDAY NIGHT

* A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN FROM
  TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT.

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW
  LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA
  SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND
  MUD SLIDES ON MOUNTAIN ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
405 
WGUS66 KEKA 132308
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PST TUE DEC 13 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

CAZ101>113-141115-
/O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
308 PM PST TUE DEC 13 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL NORTE...
  HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES.

* THROUGH LATE THURSDAY NIGHT.

* A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN FROM
  LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT.

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW 
  LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA 
  SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND 
  MUD SLIDES ON MOUNTAIN ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
831 
WGUS66 KEKA 141047
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
247 AM PST WED DEC 14 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

CAZ101>113-141900-
/O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
247 AM PST WED DEC 14 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL
  NORTE...HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES.

* THROUGH LATE THURSDAY NIGHT

* A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN
  THROUGH LATE THURSDAY NIGHT.

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW 
  LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA 
  SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND 
  MUD SLIDES ON MOUNTAIN ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
788 
WGUS66 KEKA 141744
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
944 AM PST WED DEC 14 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

CAZ101>113-150145-
/O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
944 AM PST WED DEC 14 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...COASTAL DEL NORTE...DEL NORTE INTERIOR...MENDOCINO 
  COAST...NORTHEASTERN MENDOCINO INTERIOR...NORTHERN HUMBOLDT 
  COAST...NORTHERN HUMBOLDT INTERIOR...NORTHERN TRINITY... 
  NORTHWESTERN MENDOCINO INTERIOR...SOUTHEASTERN MENDOCINO 
  INTERIOR...SOUTHERN HUMBOLDT INTERIOR...SOUTHERN TRINITY... 
  SOUTHWESTERN HUMBOLDT AND SOUTHWESTERN MENDOCINO INTERIOR. 

* THROUGH LATE THURSDAY NIGHT

* A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN 
  THROUGH LATE THURSDAY NIGHT. 

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW 
  LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA 
  SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND 
  MUD SLIDES ON MOUNTAIN ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
125 
WGUS66 KEKA 150134
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
534 PM PST WED DEC 14 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

CAZ101>113-151245-
/O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
534 PM PST WED DEC 14 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL NORTE...
  HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES.

* THROUGH LATE THURSDAY NIGHT

* ANOTHER STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN THROUGH
  LATE THURSDAY NIGHT.

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW 
  LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA 
  SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND 
  MUD SLIDES ON MOUNTAIN ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
783 
WGUS66 KEKA 151111
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
311 AM PST THU DEC 15 2016

CAZ101-102-151800-
/O.EXT.KEKA.FA.A.0010.000000T0000Z-161215T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-
311 AM PST THU DEC 15 2016

...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...COASTAL DEL NORTE AND DEL NORTE INTERIOR. 

* UNTIL 10 AM PST THIS MORNING

* HEAVY RAIN WILL CONTINUE TO EXIT DEL NORTE COUNTY DURING
  THURSDAY MORNING. THEREFORE, THE FLOOD WATCH WILL BE EXPIRED AT
  10 AM PST THIS MORNING.

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW
  LYING ROADWAYS WITH POOR DRAINAGE...RISES OF ALL AREA SMALL
  STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD
  SLIDES ON MOUNTAIN ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

CAZ103>113-151915-
/O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR-
NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
311 AM PST THU DEC 15 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING MENDOCINO...
  HUMBOLDT...AND TRINITY COUNTIES.

* THROUGH LATE TONIGHT

* A STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN DURING THURSDAY.

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW 
  LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA 
  SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND 
  MUD SLIDES ON MOUNTAIN ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
772 
WGUS66 KEKA 151632
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PST THU DEC 15 2016

CAZ101-102-151745-
/O.CAN.KEKA.FA.A.0010.000000T0000Z-161215T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL DEL NORTE-DEL NORTE INTERIOR-
832 AM PST THU DEC 15 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN
CANCELLED. EXCESSIVE RAIN HAS MOVED OUT OF THE AREA AND FLOODING
NO LONGER POSES A THREAT. 

$$

CAZ103>106-151745-
/O.CAN.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR-
832 AM PST THU DEC 15 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN
CANCELLED. EXCESSIVE RAIN HAS MOVED OUT OF THE AREA AND FLOODING
NO LONGER POSES A THREAT. 

$$

CAZ107>113-160045-
/O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
832 AM PST THU DEC 15 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...MENDOCINO COAST...NORTHEASTERN MENDOCINO INTERIOR... 
  NORTHERN TRINITY...NORTHWESTERN MENDOCINO INTERIOR... 
  SOUTHEASTERN MENDOCINO INTERIOR...SOUTHERN TRINITY AND 
  SOUTHWESTERN MENDOCINO INTERIOR. 

* THROUGH LATE TONIGHT

* A STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN DURING 
  THURSDAY. 

* THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW 
  LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA 
  SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND 
  MUD SLIDES ON MOUNTAIN ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
257 
WGUS66 KEKA 152319
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
319 PM PST THU DEC 15 2016

CAZ107>113-160030-
/O.CAN.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
319 PM PST THU DEC 15 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN
CANCELLED. A FEW LIGHT SHOWERS REMAIN POSSIBLE...MAINLY FOR
LOCATIONS SOUTH AND EAST OF A FORT BRAGG TO WEAVERVILLE LINE.
HOWEVER...THE THREAT FOR HEAVY RAINFALL HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Dec 12, 4:20 PM PST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 12, 4:20 PM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
420 PM PST Mon Dec 12 2016

.SYNOPSIS...
Widespread heavy rainfall will return to all of Northwestern
California over the next few days, as a series of storm systems and
associated surface fronts cross the region. Additionally, some
higher elevation snowfall is likely, especially in the Thursday
through Friday time frame. Dry weather will return for the area by
Sunday.

&&

.DISCUSSION...

.SHORT TERM...
(Today and Tonight)

The calm before the storm is one way to describe the next 18 hours.
Some interior valley fog, similar to what we seen this morning, may
develop once again. Confidence in it being as widespread wasn't high
enough to include in the zones at this time, but this is something
we'll take another look at this evening with the next set of the
numerical model runs. Otherwise, expect light winds and another
seasonably cool night overnight.

.LONG TERM...
(Tuesday through next Monday)

The models remain consistent, as they show an atmospheric river
setup developing for the next few days. Precipital water values
nearing 1.5 inches, which are near the 95th percentile from a
climatology standpoint for this time of year, will bring very heavy
rainfall to the area. The models continue to show a pair of storm
systems with a few surface fronts crossing the region during this
time. The first surface low looks to affect us in the Tuesday
through Wednesday time frame, as a strengthening surface low passes
by to our northwest, before making landfall along the central Oregon
coast. A warm front with very good surface convergence and 850mb
Theta-e advection also show a heavy rain signature in the model
forecasts and soundings. Overall, we can expect to see rainfall
totals of 1 to 3 inches (locally higher) with this first system.

As the first system passes by, yet another surface low and attendant
warm and cold front will cross the region, riding along a stalled
front that looks to reside just offshore. This next surface low
looks to move from Humboldt Bay to Orleans early Thursday afternoon.
A warm front ahead of this low and a cold front following its
passage will both focus widespread heavy rainfall, with this next
round looking to drop 3 to 5 inches in Thursday afternoon through
early Friday morning. This system will be moisture laden as well,
with PWATs running in the 1.2 to 1.4 inch range. Given the moist
soil conditions from recent rainfall, and after coordinating with
all surrounding forecast offices and our national Weather Prediction
Center, we hoisted an Areal Flood Watch for the entire forecast area.

As for any higher elevation snowfall, snow levels running in the
3000 to 4500 feet range north of highway 299 may allow some minor
accumulations to develop Tuesday into Wednesday. The more
significant snowfall potential looks to be in the Thursday through
Friday time frame,a s colder air filtering into the region drops
snow levels into the 1500 to 3000 feet range. Sufficient moisture
will linger for a few inches of snowfall to develop, and a Winter
Weather Advisory may need to be issued over the next few days. /PD

&&

.AVIATION...
Airfields across Northwest California will experience brief drying-
out and VFR cigs/vis through the rest of today/tonight. A few
pockets of patchy fog may form at the coast...but will not be
pervasive. After a sufficient amount of rain...inland valleys &
river valleys had widespread IFR conditions this morning...Ukiah
even reported cigs as low as OVC001 and vis less than 1/4 mile.
Lower cigs/vis possible again in the A.M. across interior valleys
but not expected to be as widespread. Across the entire region:
Increasing clouds and rain chances starting early Tuesday, mainly in
the southern areas as a warm front moves into the region and slowly
drifts northward through the day. By late afternoon/early evening to
mid evening, Most airports/airfields across the area will be
inundated with at least light rain. Light snow will be possible at
the much higher terrain landing strips. /TAA

&&

.MARINE...
Light winds will continue through Tuesday afternoon
across the coastal waters. A deepening surface low will approach the
area Tuesday night and move just N of the area on Wednesday. Ahead
of this surface low, a winds in the lower levels of the atmosphere
will rapidly increase with southerly gales developing Wednesday
afternoon and evening. Wind gusts to near storm force are possible
over the extreme N portion of the area Wednesday evening. Short
period seas will increase in kind. Moderate to heavy rains will
spread across the marine zones Tuesday night and continue into
Thursday.

Winds will shift to the NW and diminish behind the front, but likely
remain near small craft advisory criteria. Winds will likely remain
gusty in the NW flow due to cold air advection and turbulent mixing.
/SEC

.COASTAL ZONES...
Perigean spring tides will continue through
Thursday. High tides will be between 8.5 to 8.7 feet each morning
near North Spit in Humboldt Bay. When the tide reaches 8.8 feet or
higher, there is the potential for coastal flooding. Lately, tidal
anomalies have been running around 0.3 to 0.6 feet above normal.
These deviations added to the forecast tide yield a potential tide
in excess of 8.8 feet during the late morning hours through
Thursday. Another coastal flood advisory has been issued for
Humboldt Bay from 8 am until 12 pm on Tuesday.

More significant coastal flooding is possible on Wednesday as S
winds and waves increase and rainfall from the land runs off into
the adjacent bays. A coastal flood watch/warning may be needed for
this period. /SEC

&&

.HYDROLOGY...
Given the rainfall forecast described above, it's no surprise the
latest guidance from the River Forecast Center shows several rivers
going into the monitor or flood stage. At this point, the Eel River
and Navarro river look to be at highest risk for flooding. Some rock
or land slides will be at least a moderate potential as well, should
these forecasted rainfall amounts /intensities verify. /PD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from Tuesday afternoon through late Thursday night
     for CAZ101>113.

     Coastal Flood Advisory from 9 AM to 1 PM PST Tuesday for CAZ103.

NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory from 9 AM to 1 PM PST Tuesday for PZZ410.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 12, 4:58 PM PST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
458 PM PST MON DEC 12 2016

CAZ102-105>108-110>113-140100-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
458 PM PST MON DEC 12 2016

...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT FROM LATE TUESDAY THROUGH
EARLY FRIDAY.

AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO
NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING
HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL
STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE...HIGH ELEVATION
SNOW...AND GUSTY RIDGETOP WINDS. THIS MAY ALSO RESULT IN
INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS.
PRECIPITATION IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL
CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT
BREAKS...EVENTUALLY TRANSITIONING TO LIGHT SHOWERS FRIDAY AND
SATURDAY. WHILE SNOW LEVELS WILL EVENTUALLY FALL TO AROUND 2000
FEET LATE IN THE WEEK...HEAVY SNOW WILL BE RESTRICTED TO THE
HIGHER PEAKS AND ABOVE PASS LEVELS FOR MOST OF THE EVENT...WITH
ONLY LIGHT SNOW AT PASS LEVELS THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ101-104-109-140100-
COASTAL DEL NORTE-SOUTHWESTERN HUMBOLDT-MENDOCINO COAST-
458 PM PST MON DEC 12 2016

...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT FROM LATE TUESDAY THROUGH
EARLY FRIDAY.

AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO
NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING
HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL
STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO
RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN
ROADS. IN ADDITION...HIGH ASTRONOMICAL TIDES WILL CONTINUE THE
THREAT OF MINOR COASTAL FLOODING THIS WEEK...WITH THE HIGHEST
TIDE OF THE WEEK EXPECTED LATE WEDNESDAY MORNING DUE TO A SMALL
STORM SURGE. RAIN IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL
CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT
BREAKS...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND SATURDAY.
IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS CAN ALSO
BE EXPECTED WEDNESDAY, MOSTLY IN EXPOSED COASTAL AND HIGH
ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE
POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ103-140100-
NORTHERN HUMBOLDT COAST-
458 PM PST MON DEC 12 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY...
...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT FOR LATE TUESDAY
MORNING. A FLOOD WATCH IS CURRENTLY IN EFFECT.

AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO
NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING
HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL
STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO
RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN
ROADS. IN ADDITION...HIGH ASTRONOMICAL TIDES WILL CONTINUE THE
THREAT OF MINOR COASTAL FLOODING THIS WEEK AROUND HUMBOLDT
BAY...WITH THE HIGHEST TIDE OF THE WEEK EXPECTED LATE WEDNESDAY
MORNING DUE TO A SMALL STORM SURGE. RAIN IS EXPECTED TO BEGIN
TUESDAY AFTERNOON AND WILL CONTINUE THROUGH LATE THURSDAY AND
EARLY FRIDAY WITH INTERMITTENT BREAKS...EVENTUALLY TRANSITIONING
TO SHOWERS FRIDAY AND SATURDAY. IN ADDITION TO THE HEAVY RAIN
THREAT, GUSTY SOUTH WINDS CAN ALSO BE EXPECTED WEDNESDAY, MOSTLY
IN EXPOSED COASTAL AND HIGH ELEVATION AREAS. FOR INLAND
TRAVELERS...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS LATE
THURSDAY THROUGH SATURDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:55 PM PSTGale WatchEKA18 hr
Dec 13, 2:58 PM PSTGale WarningEKA30 hr
Dec 13, 2:58 PM PSTSmall Craft AdvisoryEKA16 hr
Dec 13, 2:58 PM PSTHazardous Seas WarningEKA6 hr
Dec 13, 3:13 PM PSTCoastal Flood AdvisoryEKADel Norte, Humboldt20 hr
Dec 13, 3:16 PM PSTRiver Flood WatchEKAMendocino24 hr
Dec 13, 3:16 PM PSTRiver Flood WatchEKAHumboldt24 hr

Nearby

Flood Watches in California, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.